Jump to content

Midodrine causing brain fog/and working question


Cate
 Share

Recommended Posts

Hello,

Just a couple of questions; 

does anyone have any experience of midordrine causing intense brain fog/feelings of unrealisation? The drug has helped me be upright for longer periods of time but I was expecting more mental clarity with (hopefully) more oxygen to my brain but it seems the opposite is happening and my mental clarity is much much worse. I also take Fludrocortisone, salt tablets and an electrolyte supplement in the morning - does anyone have any explanations as to why this might be happening?

Also, I am due to start a week long work experience placement tomorrow. It is unpaid but I am required to be there from 8.20am until 5.20pm - I haven't worked in over 7 years but want to give this a go. I realise this is jumping headlong in at the deep end but does anyone have any tips for keeping upright throughout this time/working with pots syndrome?

Many thanks in advance,

Cate 

Link to comment
Share on other sites

I don't know enough about midodrine to speculate about why you are having worse brain fog.  I have some work suggestions, though.  You might try putting your feet up on a box, so that you are sitting in a position closer to squatting.  You probably won't be allowed to put your feet up on your desk, but that helps a lot for me.  Fidgeting and contracting your leg muscles might help keep blood flowing.  Do you have compression hose?  You might also consider bringing documentation about POTS with you, in case you need to explain yourself to your boss and ask for accommodations.  I hope it goes well for you!

Link to comment
Share on other sites

I had horrible brain fog on midodrine.  I didn't realize that it was the midodrine until I didn't take it for a day.  I refused to take it again once I realized how much it affected me.  My concrete and abstract thinking were so impaired that If I had in my mind a way to do something and then had a question or couldn't do something, I was at a standstill.  I know that people met me in that state must have thought something was off with me, because I was confused by the simplest things.  It felt like when I was reading more technical things for works or things with steps that I wasn't able to see part of the page.  

I can't offer much help, other than to confirm the side effect, since I quit it as soon as I realized it.  While I was on it, I did develop some coping mechanisms.  I would write everything out about a topic before a meeting or conversation, because I couldn't think in the moment, but if I thought it all through before and reviewed the notes right before the meeting, it was fresh in my mind.  When it was appropriate, I kept the notes open, but I felt weird to bring notes into what was supposed to be an informal meeting or conversation.  Then I would take a walk and think things out while walking (I can focus and think better when walking), and send a follow-up about anything I said wrong or couldn't completely answer.  I also try to get everyone to email me rather than calling, so I don't have to answer in real-time and can put it off I am not thinking clearly.  I also find that lists/plans keep me on track and I rank each task by how much of my brain is needed.  Once, it hits me that I don't have the brain power to do what I am working on, I stop switch to something that needs less brain power and/or take a walk.  When reading or working through something more complex, I try and find a way to organize the information so that I figure things out as I am reading/working through and then have a reference for later.  I use a lot of charts for notes, they are easy to get info from right away, help you focus on what your aims are for reading/concepts, and sometimes when you are very foggy, you can just fill out a chart that you will understand when your mind is more clear.

I switched tenses, because even though I am off the midodrine, I do have lots of times of mental impairment.  I know you are probably wondering what I replaced the midodrine, and the answer is currently nothing, so I am definitely struggling throughout the day. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...